Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Are you supposed to be numb after injection?

I had an epidural steroid injection a while back.. I had an S1 nerve root injection. the whole backside of my leg was numb for a few hours.. is that normal?
Hannah Mueller


  • VikingVViking Posts: 128
    edited 10/30/2012 - 12:44 PM
    Often the kindest doctors inject some lignacaine,( a mild local aneasthetic) together with the steroid , so yes numbness is ok and quite normal, Take it easy, try and listen to your body, rest when your body says so, especially for the first few days and try not to get yourself get run down, at this time of year getting a cold or infection is inevitable , but try and avoid crowded places for a while ,eat a good varied diet, maybe a multi vitamin pill if your appetite is poor. The steroid can lower your immune defences.
    Another thing I do is write in my diary when the steroid takes effect, when you can feel it wearing off and when there is no longer any effect , which if you are lucky may be as long as my 8 months of relief, with clear positive results, doctors are more inclined to repeat the treatment , definately not if you can`t remember ! (Though 3 times is usually the norm before you have to take a pause and let your body and immune defense mechanism get back to normal )

    hope this is helpful Viking
Sign In or Register to comment.